A Theoretical Analysis of Season Length Restrictions in Fisheries Management

Discrete Dynamics in Nature and Society, Vol. 7, No. 4, pp. 241-247, 2002

Posted: 24 Jan 2003

See all articles by Qing Xu

Qing Xu

American Express Company

Amitrajeet A. Batabyal

Rochester Institute of Technology (RIT) - Department of Economics

Multiple version iconThere are 2 versions of this paper

Abstract

This article analyzes season length restrictions in fisheries management from an ecological-economic standpoint. The article first builds a model of a stylized fishery in which season length restrictions are used to manage the fishery. The article then demonstrates how the intertemporal and the stochastic attributes of this fishery can be used to build two management criteria that are meaningful from an ecological perspective. Finally, using these two criteria, the article discusses a stochastic approach to fisheries management in which the primary focus of a manager is on getting the fishery away from the least desirable state of existence.

Note: This is a description of the paper and not the actual abstract.

Keywords: Ecological Economics, Fisheries Management, Season Length Restrictions

JEL Classification: Q22, D81

Suggested Citation

Xu, Qing and Batabyal, Amitrajeet A., A Theoretical Analysis of Season Length Restrictions in Fisheries Management. Discrete Dynamics in Nature and Society, Vol. 7, No. 4, pp. 241-247, 2002, Available at SSRN: https://ssrn.com/abstract=373240

Qing Xu

American Express Company ( email )

Phoenix, AZ 85021
United States

Amitrajeet A. Batabyal (Contact Author)

Rochester Institute of Technology (RIT) - Department of Economics ( email )

92 Lomb Memorial Drive
Rochester, NY 14623-5604
United States
585-475-2805 (Phone)
585-475-5777 (Fax)

HOME PAGE: http://people.rit.edu/aabgsh

Do you have a job opening that you would like to promote on SSRN?

Paper statistics

Abstract Views
654
PlumX Metrics